MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE¿ MM 315CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE¿ MM 315CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3541258
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Breast Mass (2439); No Code Available (3191)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Concomitant medical products: mentor memoryshape¿ 3175cc , silicone breast implants, ref/sn l cat#: 3541258g sn#: (b)(4), lot#:264215.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast augmentation with mentor memoryshape¿ 3175cc , silicone breast implants which the right side ruptured after implantation.The issue was confirmed by the physician via mri examination.The report also indicated large lump on right side of the breast almost in the armpit, and smaller lumps elsewhere on the breast.Breast slightly swollen, hard and misshapen.As a result patient scheduled for device removal and replacement with another mentor device on (b)(6) 2019.
 
Additional Manufacturer Narrative
Device evaluation summary: during evaluation of the sample, it was observed to be ruptured.Microscopic examination was performed to the tear and no evidence of instrument damage was observed.No other anomalies were discovered.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10/24/2019, additional information received indicated that the patient underwent bilateral removal and replacement as follow: left replaced with catalog number 3341255, serial number (b)(4), and right replaced with catalog number 3341255, serial number (b)(4).On 11/5/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE¿ MM 315CC
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9232692
Report Number1645337-2019-22467
Device Sequence Number11383620
Product Code FTR
UDI-Device Identifier00081317005469
UDI-Public00081317005469
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2008
Device Catalogue Number3541258
Device Lot Number264215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer10/24/2019
11/20/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/15/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR